MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the severely tortuous vessel in the liver.A renegade hi-flo fathom system was selected for use.During advancement of the device to the lesion, resistance occurred.It was noted that the tip of the fathom guidewire broke following removal of the system.The procedure was completed with another of the same device.There were no patient complications, and the patient was stable post procedure.
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the severely tortuous vessel in the liver.A renegade hi-flo fathom system was selected for use.During advancement of the device to the lesion, resistance occurred.It was noted that the tip of the fathom guidewire broke following removal of the system.The procedure was completed with another of the same device.There were no patient complications, and the patient was stable post procedure.It was further reported that the physician was able to recapture all the pieces of the device from the patient.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.B5: describe event or problem: additional information.Device evaluated by mfr: the returned product consisted of a renegade hi flo micro-catheter and a fathom guidewire.Upon visual inspection, it was observed that the renegade device was kinked 128.2 cm from the hub.The fathom guidewire showed a break located 167.7cm from the proximal end of the wire.The returned portion was 167.7cm long; however, approximately 10cm of the guidewire was not returned.A kink on the guidewire was also confirmed located 117cm from the proximal end.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16294790
Report Number2124215-2023-03609
Device Sequence Number14960745
Product Code KRA
UDI-Device Identifier08714729790877
UDI-Public08714729790877
Combination Product (Y/N)N
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0029053994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale